Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 17, 2000, 7:21 PM EDT for Halifax County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 7:21 PM EDT (23:21 UTC)
- Expired
- Apr 17, 2000, 7:55 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Halifax County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WUUS52 KRAH 172321 SVRRDU NCC083-172355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 721 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HALIFAX COUNTY IN NORTH CAROLINA * UNTIL 755 PM EDT * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF HALIFAX... MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALIFAX BY 730 PM LARGE HAIL AND LOCALLY HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS RFG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:50 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 17, 2:50 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 250 PM EDT MON APR 17 2000 MODELS SHOW LOW LEVEL CONVERGENCE LAGGING STRONG UPPER LEVEL DIVERGENCE AT SUNSET TODAY...HOPEFULLY HOLDING ACTIVITY DOWN A BIT. SURFACE LOW SWEEPS THROUGH NC TO EASTERN EDGE OF THE PIEDMONT BY SUNRISE TUESDAY. ONLY NGM SHOWING SIGNIFICANT 700 MB OMEGA BEHIND THE SURFACE LOW. HOWEVER MODELS AGREE IN DROPPING SIGNIFICANT VORT CENTER OVER THE NC MOUNTAINS AT 18Z TUESDAY. MODELS SHOWING WEAK CONVERGENCE SURFACE AND ALOFT NEAR AND AFTER THIS TIME AS UPPER JET SWEEPS INTO THE MOUNTAINS. WILL LEAVE POPS IN THE CURRENT 40-50 RANGE FOR TUESDAY WITH A 20 EVENING CHANCE. WILL ADD TSTMS TUESDAY TO E PART OF OUR AREA. FWC TEMP NUMBERS CLOSE. ENOUGH LOW LEVEL MOISTURE FOR PARTLY CLOUDY AFTERNOON WEDNESDAY. ONLY THE MRF MAKES MUCH OF A CASE FOR PCPN IN CENTRAL NC BEFORE SUNSET FRIDAY. MRF IS ALSO MOST SOUTH WITH UPPER LEVEL LOW. FRIDAY NIGHT/SATURDAY CHANCES A BIT BETTER AND WILL MENTION. .RAH...NONE. RLH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.